Wyoming, 2014High Wind in Wyoming, November 25 to 27, 2014
November 25 to 27, 2014 · NWS CYS · 45 events in 11 counties and zones
A fast upper level jet stream combined with strong winds in the lower levels and produced a prolonged period of high winds across much of south central and southeast Wyoming. Winds gusted between 60 and 80 mph, especially through the wind prone areas.
Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast upper level jet stream combined with strong winds in the lower levels and produced a prolonged period of high winds across much of south central and southeast Wyoming. Winds gusted between 60 and 80 mph, especially through the wind prone areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 24, 10:14 PM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 24, 10:14 PM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1014 PM MST MON NOV 24 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 526 PM MST MON NOV 24 2014
RATHER VIGOROUS SNOW SHOWERS CONTINUE OVER THE A GOOD PORTION OF
THE CWA EARLY THIS EVENING AS A SHORTWAVE MOVES OVERHEAD IN THE
LFQ OF A STRONG JET. NEAR WHITEOUT CONDITIONS OCCURRED AT TIMES
THIS AFTERNOON IN THE HEAVY SHOWERS AND GUSTY CONVECTIVE
WINDS...WITH THIS ACTIVITY EXPECTED TO CONTINUE TO DIMINISH THIS
EVENING. SLICK AND SNOW COVERED ROADS ARE ANTICIPATED AS TEMPS
DROP TONIGHT AND FREEZE SNOW/ICE TO ROADS...ESPECIALLY I-25 AND
I-80 NEAR CHEYENNE...SO EXTREME CAUTION IS ADVISED IF TRAVELING
THROUGH THESE AREAS TONIGHT.
THE MAIN STORY FOR TUESDAY WILL BE STRONG WINDS AND CONTINUED
CHANCES FOR SNOW. THE 130 KT JET WILL MOVE OVER WYOMING TONIGHT
AND WILL SHIFT EAST INTO THE PANHANDLE THROUGH THE MORNING...ALL
THE WHILE INTENSIFYING ANOTHER 20 TO 30 KTS. STRONG MIDLEVEL
ENERGY COLLOCATED WITH THE JET WILL SLIDE SOUTHEAST ACROSS MONTANA
IN THE MORNING...AND INTO SOUTH DAKOTA/NEBRASKA LATE AFTERNOON AND
EVENING. AHEAD OF THE WAVE AND STRENGTHENING JET...THE LEESIDE
TROUGH WILL RAPIDLY DEEPEN LATE TONIGHT THROUGH TOMORROW
MORNING...WITH 800 - 700 MB WINDS INCREASING TO 50 TO 70 KTS
RESPECTIVELY BY SUNRISE...OR SHORTLY THEREAFTER. THE INVERSION
LOOKS TO SET UP NEAR MOUNTAIN TOP LEVEL IN THE MORNING...WITH
INCREASING SUBSIDENCE ALOFT AS THE RFQ OF THE JET THEN MOVES
OVERHEAD. THEREFORE EXPECT STRONG GRADIENT WINDS AND ACTIVE
MOUNTAIN WAVE GUSTS TO OCCUR FOR MANY AREAS ALONG AND WEST OF I-25
AND FOR EASTERN LARAMIE COUNTY IN THE MORNING AND AFTERNOON...AND
POSSIBLY THROUGH THE EVENING AS WELL. UPGRADED TO A HIGH WIND
WARNING FOR THESE AREAS AND TIMED IT SUCH THAT THE MORE WIND PRONE
AREAS FROM BORDEAUX...SOUTHERN LARAMIE RANGE AND
FOOTHILLS...ARLINGTON AND NORTHERN ALBANY/CARBON COUNTIES START
EARLIER IN THE MORNING AND END LATER TO CAPTURE MOUNTAIN WAVE AND
GAP INFLUENCES...WITH THE REMAINING ZONES EXPECTED TO SEE THE
STRONG WINDS TIED MORE TO DIURNAL MIXING TENDENCIES.
A RATHER STRONG COLD FRONT WILL DROP SOUTH ACROSS THE PLAINS LATE
TUESDAY AFTERNOON AND EVENING. MODELS SHOW SOME DIFFERENCES WITH
TIMING OF THIS FEATURE WITH THE GFS PERHAPS A BIT FASTER WITH THE
FRONT MOVING THROUGH AND STALLING ALONG THE LARAMIE RANGE SHORTLYAFTER
00Z. THIS WILL HAVE IMPLICATIONS FOR WHEN THE WINDS ACROSS THE
PLAINS WILL SHUT OFF...AND WHEN SNOW WILL DEVELOP ACROSS THIS
AREA. FOR NOW...HAVE WINDS DYING OFF IN THE EVENING WHILE
FRONTOGENESIS STRENGTHENS NW-SE ACROSS THE PLAINS AFTER 00Z
WEDNESDAY AND ON THRU THE NIGHT AS THE SFC FRONT STALLS ACROSS
THIS AREA. SO DO NOT FEEL THERE WILL BE A LONG PERIOD OVERLAP OF
WINDS AND SNOW ACROSS THE PLAINS...AND FEEL THE WIND HIGHLIGHT VS
WINTER HIGHLIGHT IS APPROPRIATE FOR NOW. HAVE 1 TO 3 INCHES OF
ACCUMULATION FOR MUCH OF THE PLAINS ALONG THE AXIS OF
FRONTOGENESIS...WITH THE JET SUBSIDENCE POSSIBLY ACTING AS A
LIMITING FACTOR FOR ADDITIONAL SNOW. WILL HAVE TO SEE WHETHER
HEAVY SNOW BANDS DO DEVELOP THO...AND WILL THEN NEED TO ENTERTAIN
HIGHER AMOUNTS AND PERHAPS WINTER HEADLINES FOR TUESDAY NIGHT
ACROSS THE PLAINS. FURTHER WEST...NOT EXPECTING AS MUCH WIDESPREAD
SNOWFALL IN THE HIGH VALLEYS WHERE WINDS WILL BE STRONGEST AS MOST
OF THE FORCING WILL BE TIED TO OROGRAPHICS. AGAIN FELT WIND VS
WINTER HIGHLIGHTS BEST FOR THESE AREAS AS WELL...BUT MENTIONED
BLOWING SNOW IN THE HIGH WIND WARNING STATEMENT FOR NOW.
REGARDING THE WINTER STORM WARNING FOR THE MOUNTAINS...DECIDED TO
JUST EXTEND THIS WARNING THROUGH TUESDAY NIGHT AS THE LULL IN
SNOW/WINDS TONIGHT WILL BE RELATIVELY SHORTLIVED WITH MORE HEAVY
SNOW FOR TOMORROW. LIKELY TO SEE A 12HR PERIOD OF MINIMAL SNOW IN
THE SNOWY AND SIERRA MADRES...BUT WITH WINDS RAPIDLY INCREASING
AROUND SUNRISE NEAR THE PEAKS AND RESTARTING THE SNOW
MACHINE...FELT IT BEST TO JUST KEEP THE WARNING GOING. OROGRAPHIC
SNOW SHOWERS WILL OCCUR THROUGH THE DAY AND MUCH OF THE NIGHT AS
STRONG WEST-SOUTHWEST MOUNTAIN TOP WINDS AND HIGH LLVL MOISTURE
PERSIST...WITH ANOTHER 4 TO 12 INCHES OF SNOW ACCUMULATION
EXPECTED OR PERHAPS HIGHER NEAR THE PEAKS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 526 PM MST MON NOV 24 2014
THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST PACKAGE IS THE
POTENTIAL FOR THE LINGERING MORNING SNOWFALL IN AREAS EAST OF THE
LARAMIE RANGE WEDNESDAY MORNING FOLLOWED BY A WARM UP TOWARDS
THANKSGIVING WEEKEND.
WEDNESDAY-THURSDAY:
MODELS ARE ADVERTISING THE BAND OF 800-700MB FRONTOGENESIS
PERSISTING THROUGH MID MORNING IN RESPONSE TO A BAROCLINIC ZONE
SETTING UP BETWEEN CHEYENNE AND DOUGLAS WITH GOOD ISENTROPIC LIFT
BETWEEN 295-300K. BEYOND THAT TIME FRAME...SNOWFALL SHOULD COME TO
AND END BY MIDDAY WITH CONDITIONS IMPROVING AS THE LEE SIDE TROF
DEVELOPS. THIS LEE SIDE TROF WILL ALSO ALLOW FOR SOME SUBSIDENCE
TO KICK IN DURING THE AFTERNOON. AS A RESULT...WE SHOULD SEE WIND
SPEEDS INCREASE TO 40 TO 50 MPH MAINLY ALONG AND WEST OF THE
LARAMIE RANGE WITH HIGHER GUSTS POSSIBLE NEAR THE GAP REGIONS OF
ARLINGTON AND BORDEAUX. IN FACT...THE GFS/NAM ARE SHOWING 800MB
GRADIENTS AROUND 60 TO 65 METERS.
WEDNESDAY NIGHT-THURSDAY:
WIND SPEEDS WILL BE RELUCTANT TO DIMINISH DURING THE WEDNESDAY
NIGHT INTO THURSDAY TIMEFRAME. HOWEVER...THE SUBSIDENCE WILL BE
QUITE A BIT WEAKER WHICH MAY LIMIT MIXING SOMEWHAT THURSDAY. WE
MAY STILL HAVE TO DEAL WITH SOME GUSTY WINDS IN THE GAP
AREAS...BUT OVERALL THERE SHOULD BE A TREND TO SEE LIGHTER WIND
SPEEDS. TEMPERATURES ON THE OTHER HAND WILL CLIMB TO THE 40S AND
50S WITH GOOD DOWNSLOPE FLOW.
FRIDAY-MONDAY:
THE UPPER LEVEL PATTERN WILL CONTINUE TO FAVOR MILD CONDITIONS
INTO THE WEEKEND. HOWEVER...THE ECMWF IS SHOWING A FAIRLY STRONG
COLD FRONT MOVING THROUGH THE REGION LATE SATURDAY NIGHT INTO
SUNDAY MORNING. THIS BOUNDARY MAY BRING A BAND OF SNOW ALONG WITH
IT. THE GFS IS NOT ADVERTISING AS COLD OF AIR AS THE ECMWF AT THIS
POINT. FOR NOW...WE WILL HAVE TO WATCH LATER RUNS TO SEE HOW THIS
PATTERN EVOLVES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1012 PM MST MON NOV 24 2014
VFR CONDITIONS OVERNIGHT WITH SOUTHWEST WINDS INCREASING EARLY
TUESDAY MORNING AND PERISTING THROUGH EARLY EVENING. EXPECTING
SNOW TO DEVELOP ACROSS CARBON COUNTY LATE MORNING
TUESDAY...SPREADING EAST TO KLAR AND POSSIBLY KCYS BY LATE
AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 526 PM MST MON NOV 24 2014
THOUGH WINDS WILL BE STRONG AT TIMES...HUMIDITIES WILL REMAIN
BELOW CRITICAL THRESHOLDS...SO NO FIRE WEATHER CONCERNS ARE
ANTICIPATED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 7 AM MST WEDNESDAY FOR WYZ112-114.
HIGH WIND WARNING FROM 3 AM TO 11 PM MST TUESDAY FOR WYZ104>106-
109-110-116-117.
HIGH WIND WARNING FROM 8 AM TO 7 PM MST TUESDAY FOR WYZ107-115-
118-119.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...REC
AVIATION...GCC
FIRE WEATHER...RJMHazardous weather outlook, Nov 24, 3:48 PM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MST MON NOV 24 2014
WYZ101>119-251215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
348 PM MST MON NOV 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
SNOW SHOWERS SHOULD COME TO AN END THIS EVENING WITH ADDITIONAL
SNOWFALL ACCUMULATIONS BEING AN INCH OR LESS. HOWEVER...ROADWAYS
WILL BECOME SLICK AND CREATE THE POTENTIAL FOR BLACK ICE. MORE
SNOWFALL IS ALSO EXPECTED IN THE SNOW AND SIERRA MADRE RANGE
OVERNIGHT. WIND SPEEDS ARE ALSO EXPECTED TO INCREASE TOWARDS
DAYBREAK ESPECIALLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.
SEE THE LATEST HIGH WIND WARNINGS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER MORE WIDESPREAD HIGH WIND EVENT IS FORECAST FOR THE WIND
PRONE AREAS OF SOUTHEAST WYOMING ON TUESDAY AND TUESDAY NIGHT. WIND
GUSTS OF UP TO 65 MPH WILL BE POSSIBLE. A HIGH WIND WARNING HAS BEEN
ISSUED FOR MUCH OF SOUTHEAST WYOMING.
ANOTHER PERIOD OF LIGHT SNOW WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY MORNING. LIGHT ACCUMULATIONS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
NEZ002-003-019>021-054-055-095-096-251215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
348 PM MST MON NOV 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEBRASKA PANHANDLE.
.DAY ONE...TONIGHT
SNOW SHOWERS WILL GRADUALLY COME TO AN END THIS EVENING. ADDITIONAL
SNOW ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.
HOWEVER...ROADWAYS MAY BECOME SLICK IN SOME LOCATIONS DUE TO THE
POTENTIAL FOR BLACK ICE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER PERIOD OF LIGHT SNOW WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY MORNING. LIGHT ACCUMULATIONS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
High Wind, North Snowy Range Foothills
- When
- November 25, 2:00 AM MST to 4:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 25/0711 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 3:11 AM MST to 7:16 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 25/0751 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 3:41 AM MST to 6:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 77 mph at 25/0706 MST.
High Wind, Laramie Valley
- When
- November 25, 3:55 AM MST to 4:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 25/0555 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 4:00 AM MST to 5:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 25/0820 MST.
High Wind, Laramie Valley
- When
- November 25, 4:16 AM MST to 4:06 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 25/0741 MST.
High Wind, South Laramie Range Foothills
- When
- November 25, 4:55 AM MST to 12:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 25/0830 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 5:40 AM MST to 6:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 25/0720 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 6:01 AM MST to 3:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 25/0721 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 6:11 AM MST to 2:51 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 Mile Marker 249 measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- November 25, 6:32 AM MST to 1:02 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- November 25, 7:06 AM MST to 5:41 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 25/1226 MST.
High Wind, South Laramie Range
- When
- November 25, 7:15 AM MST to 5:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured winds gusts of 58 mph or higher, with a peak gust of 72 mph at 25/1525 MST.
High Wind, North Snowy Range Foothills
- When
- November 25, 7:16 AM MST to 2:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 25/0816 MST.
High Wind, South Laramie Range
- When
- November 25, 7:46 AM MST to 5:36 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 25/0956 MST.
High Wind, Laramie Valley
- When
- November 25, 8:11 AM MST to 10:01 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 25/0811 MST.
High Wind, South Laramie Range Foothills
- When
- November 25, 8:35 AM MST to 12:35 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 25/0845 MST.
High Wind, South Laramie Range Foothills
- When
- November 25, 8:46 AM MST to 12:56 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 25/0921 MST.
High Wind, South Laramie Range
- When
- November 25, 8:55 AM MST to 1:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 25/1255 MST.
High Wind, Central Laramie County
- When
- November 25, 9:06 AM MST to 2:36 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 25/0931 MST.
High Wind, South Laramie Range
- When
- November 25, 9:41 AM MST to 12:41 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Pumpkin Vine measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 25/1006 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 25, 9:46 AM MST to 12:46 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 25/1121 MST.
High Wind, Central Laramie County
- When
- November 25, 9:53 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured a peak wind gust of 60 mph.
High Wind, Central Carbon County
- When
- November 25, 10:15 AM MST to 2:25 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A UPR sensor east of Rawlins measured sustained winds of 40 mph or higher.
High Wind, East Laramie County
- When
- November 25, 10:35 AM MST to 10:40 AM MST
- Where
- East Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Gun Barrel measured peak wind gusts of 58 mph.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- November 25, 12:00 PM MST to 6:00 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- November 25, 12:41 PM MST to 3:56 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 25/1451 MST.
High Wind, Central Carbon County
- When
- November 25, 12:53 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The wind sensor at the Rawlins Airport measured a peak wind gust of 58 mph.
High Wind, Shirley Basin
- When
- November 25, 1:00 PM MST to 7:00 PM MST
- Where
- Shirley Basin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A mesonet sensor at Medicine Bow measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- November 25, 2:56 PM MST to 3:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured peak wind gusts of 58 mph.
High Wind, East Platte County
- When
- November 25, 5:15 PM MST to 6:15 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- November 26, 7:10 AM MST to 10:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 26/0845 MST.
High Wind, North Snowy Range Foothills
- When
- November 26, 7:31 AM MST to 12:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 26/0821 MST.
High Wind, North Snowy Range Foothills
- When
- November 26, 8:21 AM MST to 10:21 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 26/0836 MST.
High Wind, North Snowy Range Foothills
- When
- November 26, 8:51 AM MST to 9:56 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 26/0951 MST.
High Wind, North Snowy Range Foothills
- When
- November 26, 10:00 AM MST to 12:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- November 26, 11:26 AM MST to 12:26 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- November 26, 11:30 AM MST to 3:55 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- November 26, 12:10 PM MST to 2:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak wind gust of 60 mph at 26/1230 MST.
High Wind, South Laramie Range
- When
- November 26, 12:52 PM MST to 2:42 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- November 26, 3:56 PM MST to 4:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured peak wind gusts of 62 mph.
High Wind, North Snowy Range Foothills
- When
- November 27, 2:21 AM MST to 4:46 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 27/0251 MST.
High Wind, North Snowy Range Foothills
- When
- November 27, 2:25 AM MST to 2:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured peak wind gusts of 63 mph.
High Wind, South Laramie Range Foothills
- When
- November 27, 10:15 AM MST to 3:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 27/1115 MST.
High Wind, North Snowy Range Foothills
- When
- November 27, 1:41 PM MST to 2:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Montana, November 25 to 26, 2014$136,000 · 4 events
- Heavy Snow in Pennsylvania, November 25 to 26, 201426 events
- Damaging Wind and Heavy Rain in Florida, November 25 to 26, 2014$20,000 · 52 kt wind · 4 events
- Heavy Snow in Washington, November 25 to 26, 201414 events
- Heavy Rain in Florida, November 25 to 26, 201411 events
- Winter Storm in Montana, November 25 to 26, 20149 events
- Avalanche and High Wind in Montana, November 25 to 28, 201463 kt wind · 8 events
- Winter Storm and Winter Weather in Colorado, November 25 to 26, 20144 events
- High Wind in Colorado, November 25, 201475 kt wind · 2 events
- Winter Storm in Wyoming, November 25 to 26, 20142 events
- Drought in Texas, November 25 to 30, 2014$500 · 1 event
- High Wind in New Mexico, November 25, 201451 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549783, 549781, 549775, 549794, 549777, 549793, 549806, 549790, 549773, 549784, 549804, 549802, 549799, 549788, 549798, 549792, 549809, 549811, 549800, 549795, 549803, 549769, 549796, 549771, 549797, 549767, 549810, 549772, 549768, 549779, 549770, 549791, 549776, 549782, 549774, 549778, 549780, 549801, 549807, 549805, and more.